Alert archive / Texas / Wind Advisories in 2016

Wind Advisory 12, NWS Houston/Galveston, TX

November 30, 20165 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Nov 30, 2016, 7:42 AM CST for 5 counties in Texas. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2016, 7:42 AM CST (13:42 UTC)
Expired
Nov 30, 2016, 11:07 AM CST
In force
3 hr
Issued by
NWS Houston/Galveston, TX

Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Jackson County, TX, Matagorda County, TX

The radar

The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 13:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 1.7 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2016-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2016-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2448 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
475 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

422 
WWUS74 KHGX 301342
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
742 AM CST WED NOV 30 2016

...WIND ADVISORY IN EFFECT UNTIL 4 PM...

.STRONG GUSTY NORTHERLY WINDS DEVELOPING BETWEEN 8 AND 9 AM AND
CONTINUING THROUGH 3 PM THEN GRADUALLY DIMINISHING. SUSTAINED
WINDS OF 15 TO 25 MPH WITH GUSTS NEAR 35 MPH. 

TXZ214-235>238-302200-
/O.NEW.KHGX.WI.Y.0012.161130T1342Z-161130T2200Z/
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...
LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...
WINNIE
742 AM CST WED NOV 30 2016

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON.

* EVENT...STRONG GUSTY NORTH WINDS 15 TO 25 MPH WITH GUSTS OF 30
  TO 35 MPH. 

* TIMING...THROUGH 3 PM THEN GRADUALLY DIMINISHING.

* IMPACT...HAZARDOUS DRIVING CONDITIONS ON ELEVATED ROADS. HIGH
  PROFILE VEHICLES ON TRAVELING ON EAST TO WEST ROADS. BOATERS ON
  LAKES SHOULD BE PREPARED FOR STRONG WINDS. LIGHTWEIGHT OBJECTS
  WITH A LARGE SURFACE AREA MAY BE EASILY BLOWN ABOUT BY THE
  STRONG AND GUSTY WINDS TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

&&

$$
1 follow-up statement
733 
WWUS74 KHGX 301707
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1107 AM CST WED NOV 30 2016

...WIND ADVISORY HAS BEEN CANCELLED...

.SUSTAINED WINDS HAVE FALLEN BELOW 25 MILES PER HOUR, THEREFORE
THE WIND ADVISORY PREVIOUSLY IN EFFECT HAS BEEN CANCELLED. NORTH
WINDS OF 15 TO 20 MPH WILL PERSIST EARLY THIS AFTERNOON BEFORE
DECREASING LATE IN THE DAY.

TXZ214-235>238-301815-
/O.CAN.KHGX.WI.Y.0012.000000T0000Z-161130T2200Z/
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...
LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...
WINNIE
1107 AM CST WED NOV 30 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED
THE WIND ADVISORY. 

SUSTAINED WINDS HAVE FALLEN BELOW 25 MILES PER HOUR, THEREFORE
THE WIND ADVISORY PREVIOUSLY IN EFFECT HAS BEEN CANCELLED. NORTH
WINDS OF 15 TO 20 MPH WILL PERSIST EARLY THIS AFTERNOON BEFORE
DECREASING LATE IN THE DAY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Nov 30, 5:07 AM CST, 2 hours 35 minutes earlier.

Area forecast discussion, Nov 30, 5:07 AM CST, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
507 AM CST Wed Nov 30 2016

.DISCUSSION...
Cooler/drier air filtering into SE TX as the cold front finally
moves offshore this morning. With the upper trof lagging a bit,
clouds will be a bit slower to clear the area. Seasonal temper-
atures should prevail these next couple of days (as the surface
high settles over the region).

Main issue with the forecast looks to be the active/wet weather
progged for this weekend. As the surface high moves east of the
area, low-level moisture to return rapidly across the CWFA (via
strong onshore winds) on Friday. And combined with disturbances
(via the increasingly SW flow aloft in response to the deep up-
per low/trof out west), elevated rain chances will likely begin
Friday and persist through Sunday. These rains could be further
enhanced by the development and approach of a coastal trof from
the lower/middle TX coast. PWs associated with this system have
ranged from 1.7"-2.0" just along/off the coast and depending on
its track, could have impacts for inland portions of SE TX this
weekend. While models have been in slightly better agreement in
regard to development/strength of the main upper low/trof there
are still some differences with timing. At any rate...not going
with a lot of changes with the wet/cool forecast for this week-
end already in the grids. Stay tuned for a possible bear watch.
41

&&

.MARINE...
Cold front nearly through the coastal waters and winds on the
increase. Will hoist an SCA for the Gulf waters and SCEC for the
bays. Winds offshore should peak at 22-28 knots this morning then
gradually diminish this afternoon and evening. With the underlying
swell coming in from the south 4 ft/8 sec and the increasing
northerly flow expect seas to get chaotic and steep. High pressure
slides east on Thursday and winds turn easterly in response to the
incoming weekend system. Tightening gradient and warm frontogenesis
will give the coastal waters a round of showers and thunderstorms
late Friday and Saturday...could be some strong to severe ones.
Moderate onshore flow will build seas again before the system
finally kicks out to the east with another strong cold front and
impressive CAA. Timing still in question on when warm front moves
inland (if it does Saturday and then the cold front's arrival).
45

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      66  39  66  46  66 /   0   0   0  10  30
Houston (IAH)              70  42  68  47  68 /   0   0   0  10  30
Galveston (GLS)            70  53  66  57  68 /   0   0   0  10  40

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 3 PM CST this
     afternoon for the following zones: Galveston Bay...
     Matagorda Bay.

     Small Craft Advisory until 3 PM CST this afternoon for the
     following zones: Coastal waters from Freeport to the
     Matagorda Ship Channel out 20 NM...Coastal waters from High
     Island to Freeport out 20 NM.

     SMALL CRAFT SHOULD EXERCISE CAUTION from 3 PM CST this afternoon
     through this afternoon for the following zones: Coastal
     waters from Freeport to the Matagorda Ship Channel out 20
     NM...Coastal waters from High Island to Freeport out 20 NM.

     Small Craft Advisory until 9 PM CST this evening for the
     following zones: Waters from Freeport to the Matagorda Ship
     Channel from 20 to 60 NM...Waters from High Island to
     Freeport from 20 to 60 NM.

&&
Hazardous weather outlook, Nov 29, 4:12 PM CST, 15 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
412 PM CST TUE NOV 29 2016

TXZ163-164-176>179-195>200-210>212-010730-
AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-HOUSTON-LIBERTY-MADISON-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
412 PM CST TUE NOV 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER WILL OCCUR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN UPPER LEVEL LOW OVER THE BAJA GULF OF CALIFORNIA REGION...IN
TANDEM WITH A DEVELOPING NEAR COASTAL SURFACE TROUGH...WILL PRODUCE
A FRIDAY INTO THE WEEKEND PERIOD OF MODERATE LOW TO LOCALLY HEAVY
PRECIPITATION. HIGHER MOISTURE CLOSER TO THE COAST WILL HAVE
HIGHER PROBABILITIES OF EXCESSIVE RAINFALL LEADING TO FLOODING
CONCERNS FOCUSED OVER THE COASTAL COUNTIES.

.SPOTTER INFORMATION STATEMENT...

HEIGHTENED SPOTTER AWARENESS FRIDAY THROUGH SUNDAY.

TXZ213-214-226-227-235>237-010730-
BRAZORIA-CHAMBERS-FORT BEND-HARRIS-JACKSON-MATAGORDA-WHARTON-
412 PM CST TUE NOV 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER WILL OCCUR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN UPPER LEVEL LOW OVER THE BAJA GULF OF CALIFORNIA REGION...IN
TANDEM WITH A DEVELOPING NEAR COASTAL SURFACE TROUGH...WILL PRODUCE
A FRIDAY INTO THE WEEKEND PERIOD OF MODERATE LOW TO LOCALLY HEAVY
PRECIPITATION. HIGHER MOISTURE CLOSER TO THE COAST WILL HAVE
HIGHER PROBABILITIES OF EXCESSIVE RAINFALL LEADING TO FLOODING
CONCERNS FOCUSED OVER COASTAL COUNTIES. COASTAL RUNUP MAY
BE AN ISSUE THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

HEIGHTENED SPOTTER AWARENESS FRIDAY THROUGH SUNDAY.

GMZ330-335-350-355-370-375-TXZ238-010730-
COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM-COASTAL WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
GALVESTON-GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM-
412 PM CST TUE NOV 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONTAL PASSAGE WILL STRENGTHEN EARLY NEAR SUNRISE OFFSHORE
WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN UPPER LEVEL LOW OVER THE BAJA GULF OF CALIFORNIA REGION...IN
TANDEM WITH A DEVELOPING NEAR COASTAL SURFACE TROUGH...WILL PRODUCE
A FRIDAY INTO THE WEEKEND PERIOD OF STRENGTHENED EASTERLY FETCH
AND MODERATE TO LOCALLY HEAVY PRECIPITATION. THIS EASTERLY FETCH
WILL PULL IN A HEIGHTENED LONGER PERIOD SWELL THAT WILL IMPACT
THE OFFSHORE WATERS OVER THE WEEKEND. THE COMBINATION OF SWELL...
MODERATE EASTERLY WINDS AND AREA THUNDERSTORMS WILL LIKELY
PRODUCE HAZARDOUS MARITIME WEATHER CONDITIONS. COASTAL RUNUP MAY
BE AN ISSUE THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

THOSE WITH MARITIME INTERESTS NEED TO CLOSELY MONITOR THE LATE
WEEK INTO WEEKEND WEATHER PATTERN.

Nearby

Wind Advisories in Texas, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.